Hail, Comanche
- When
- April 28, 12:05 PM CST
- Where
- Comanche County, Comanche
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -98.617
15 thunderstorm wind, 12 hail, 5 tornado, 1 flash flood, 1 high wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 28, 11:50 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1250 PM CDT FRI APR 28 2006 .AVIATION...SHOWERS/TSTMS INCREASING IN AREAL COVERAGE EARLY THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE LATE AFTN INTO TONIGHT. UPPER LOW IS STILL TO THE WEST AND EXPECT TSTMS TO ALSO INCREASE OVER WEST TX WITHIN THE NEXT FEW HOURS. TIMING OF NIGHTTIME SQUALL LINE IS STILL QUESTIONABLE WITH MODELS SLOWING THINGS DOWN A BIT. HAVE HIGHLIGHTED THE 05-10Z TIMEFRAME FOR THE BULK OF THE THUNDERSTORM ACTIVITY AT AREA TERMINALS. UNTIL THEN...MVFR CIGS TO PREVAIL MOST AREAS THROUGH THE AFTN WITH GRADUAL LOWERING EXPECTED LATER TONIGHT WITH INCREASING PRECIP CHANCES. PRECIP WILL END WEST TO EAST EARLY SAT MORNING WITH VFR CONDS EXPECTED BY LATE MORN/EARLY AFTN... /DUNN/ && .UPDATE... A TORNADO WATCH #256 HAS BEEN ISSUED FOR EASTLAND...JACK...STEPHENS AND YOUNG COUNTIES UNTIL 7 PM CDT. AN UPDATE WAS SENT EARLIER TO JUST ADD THE WATCH. ANOTHER UPDATE WAS SENT A FEW MINUTES AGO TO ADJUST TEMPERATURES AND POPS. #58 && .PREV DISCUSSION... ISSUED 320 AM CDT FRI APR 28 2006 ..PROGRESSIVE...WET PATTERN FOR NORTH TEXAS THROUGH NEXT FRIDAY... UPPER LOW OVER S AZ WILL EJECT EASTWARD TODAY AND INTO THE HEART OF THE COUNTRY SAT AFTN. LOW LEVEL MOISTURE IS INCREASING ON STRONG WAA LLJ THIS MORNING AND WILL PRIME OUR ATMOSPHERE FOR STRONG LIFT AND JET DYNAMICS ARRIVING THIS EVENING THROUGH EARLY SAT. EXPECT SOME PRE-SYSTEM SHRA AND TSRA THIS AFTERNOON...THEN MAIN EVENT ARRIVES OVERNIGHT AS A MCS FORMS OUT WEST AND PUSHES A SQUALL LINE THROUGH NTX. STORMS PARAMETERS...LI/S WILL BE IN THE MINUS 2 TO 4 RANGE... MUCAPES BETTER THAN 1200 J/KG...50+KTS OF VERTICAL SHEAR... STEEPENING MID-LEVEL LAPSE RATES AND ETA HELICITY OVER 350 M2/S2. LARGE HAIL...STRONG DAMAGING WINDS AND HEAVY RAINFALL 1-3 INCHES ARE POSSIBLE TONIGHT. SURFACE WINDS WILL BE INCREASING TODAY AND QUITE BREEZY OVERNIGHT AS PRESSURE FALLS TIGHTEN THE PRESSURE GRADIENT. FOR ON WILL ON 15-25 MOST AREAS....BUT SOME MAY HIT 20-30 FOR A WHILE JUST AHEAD OF THE SQUALL LINE. EXPECT THE STORMS TO EXIT OUR EASTERN COUNTIES BY EARLY TO MID AFTERNOON SAT. UPPER SYSTEM WILL NEARLY STALL OVER IOWA SUN-MON NGT WITH POTENTIAL FOR A NORTHWEST FLOW SHORTWAVE PRODUCING SOME RAINFALL MON-TUES. AS THE SYSTEM EJECTS EAST WED AN UP STREAM TROUGH WILL SLIDE INTO THE THE MIDWEST WITH A COLD FRONT PUSHING THROUGH NTX THURS MORNING WITH ANOTHER CHANCE FOR RAIN THU-FRI. COVER CLOUD...WIND AND RAIN WILL KEEP DIURNAL CHANGES SMALL FOR THE NEXT 36 HOURS...THEN TEMPS WILL NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK. HAVE COOLED TEMPS A LITTLE MORE BEHIND NEXT WEEK FRONT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 61 75 57 / 50 100 40 10 WACO, TX 77 62 80 54 / 50 100 40 10 PARIS, TX 72 63 73 52 / 50 100 60 20 DENTON, TX 75 60 75 53 / 50 100 40 10 MCKINNEY, TX 75 61 73 52 / 50 100 50 10 DALLAS, TX 76 61 75 57 / 50 100 40 10 TERRELL, TX 75 62 75 54 / 50 100 50 20 CORSICANA, TX 75 63 76 55 / 50 100 50 20 TEMPLE, TX 80 62 80 54 / 50 100 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129. && /58
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 933 AM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 933 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT WEST OF A GRAHAM ...STEPHENVILLE...LAMPASAS LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS. THE MAIN THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS...ALONG WITH THE POSSIBILITY OF A FEW TORNADOES...MAINLY IN WESTERN PORTIONS THIS AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS ACROSS NORTH TEXAS THIS MORNING WILL INCREASE IN COVERAGE THIS AFTERNOON AS TEMPERATURES WARM AND ABUNDANT MOISTURE IS ADVECTED INTO THE REGION. IN ADDITION...BY LATE THIS AFTERNOON MID LEVEL COOLING AND INCREASING UPPER LEVEL INSTABILITIES WILL MOVE EASTWARD ACROSS TEXAS...ALLOWING FOR RAPID THUNDERSTORM DEVELOPMENT ALONG THE DRY LINE IN WEST TEXAS. THIS AREA OF STORMS WILL MOVE EAST INTO NORTH TEXAS DURING THE EVENING HOURS. AS THE STORM COMPLEX MOVES ACROSS NORTH TEXAS OVERNIGHT...LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH ISOLATED AMOUNTS IN EXCESS OF TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING IN EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL QUICKLY END FROM WEST TO EAST SATURDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER FAR WESTERN SECTIONS OF NORTH TEXAS BY EARLY EVENING...WITH ACTIVATION LIKELY OVER THE REMAINDER OF NORTH TEXAS DURING THE OVERNIGHT HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1137 AM CDT FRI APR 28 2006 TXZ100>101-115-129-290000- EASTLAND-JACK-STEPHENS-YOUNG- 1137 AM CDT FRI APR 28 2006 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 256 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREA... IN TEXAS THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL TEXAS EASTLAND... JACK... STEPHENS... YOUNG... THIS INCLUDES THE CITIES OF...BRECKENRIDGE...CISCO...EASTLAND... GORMAN...GRAHAM...JACKSBORO...OLNEY AND RANGER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1152 AM CDT FRI APR 28 2006 TXZ115-129-281715- EASTLAND-STEPHENS- 1152 AM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND STEPHENS COUNTIES... AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF CISCO...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL FALLS...EASTLAND...GUNSIGHT...HARPERSVILLE...IVAN AND RANGER. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CDT FRI APR 28 2006 TXZ130-281730- ERATH- 1157 AM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE FOR ERATH COUNTY... AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF STEPHENVILLE...MOVING NORTHEAST AT 40 MPH. A SECOND DEVELOPING THUNDERSTORM WAS LOCATED NEAR DUBLIN. THIS STORM WAS ALSO MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BLUFF DALE...DUBLIN... HUCKABAY...LINGLEVILLE...MORGAN MILL AND STEPHENVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1222 PM CDT FRI APR 28 2006 TXZ115-281745- STEPHENS- 1222 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE FOR STEPHENS COUNTY... AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTH OF BRECKENRIDGE...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...GUNSIGHT... HARPERSVILLE AND IVAN. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1233 PM CDT FRI APR 28 2006 TXZ117-131-281815- HOOD-PARKER- 1233 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE FOR HOOD AND PARKER COUNTIES... AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF GRANBURY...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BRIAR... GRANBURY...HUDSON OAKS...OAK TRAIL SHORES...RENO...WEATHERFORD AND WILLOW PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 103 PM CDT FRI APR 28 2006 TXZ130-281830- ERATH- 103 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER UPDATE FOR ERATH COUNTY... AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUBLIN...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLUFF DALE...DUBLIN...MORGAN MILL...PURVES AND STEPHENVILLE. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PARTS OF ERATH COUNTY BY 115 PM.
The Dyess AFB radar (KDYX), 93 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
15 thunderstorm wind, 12 hail, 5 tornado, 1 flash flood, 1 high wind, 1 heavy rain. Local standard time, as filed.
Reported between Bluff Dale and Chalk Mountain.
A metal roof was blown off and trees blown down.
A damage survey conducted by the National Weather Service in Fort Worth found that a downburst occurred in Cooke County. Widespread wind damage occurred to mobile homes and outbuildings, and several permanent buildings sustained roof damage. Mobile homes were rolled several times by the strong winds. Several metal industrial buildings and airport hangars were damaged...some extensively. Fifteen planes at the Gainesville Municipal Airport were damaged as they were pushed into each other. The roof of a motel was blown off just west of Interstate 35, and a porch of another motel just east of the Interstate was removed. Interstate 35 was shut down in both directions due to debris covering road. Power lines, signs, and trees were also knocked down. Garage doors were blown inside out. Winds speeds were generally 60 MPH, but likely reached as high as 90 MPH at some points in the damage path.
Many windows were broken and cars damaged across the city due to golf ball-size hail.
Baseball to teacup-size hail reported.
Trees blown down, with some snapped in half and stripped of their bark. Relayed by media.
Trees blown down across Highway 16 near Possum Kingdom Dam.
Baseball-size hail was reported by a NWS employee driving through the area. Report relayed by Midland NWS.
Over open country; no damage reported.
Trees down on CR 315 and power lines down on CR 318.
Relayed by media.
60 MPH wind gust reported in Cottondale. Numerous trees and power lines were blown down.
No damage was reported.
A tornado reportedly touched down along FM 4668 just west of Aurora. Trained spotters reported damage to a home under construction and to several trees. Volunteer firefighters also reported seeing debris.
Light pole blown down on a little league field.
Extensive wind damage reported near Springtown High School.
FM 1956 between Nocona and Nocona Hills and numerous other county roads were closed due to flooding. Some low lying homes were flooded.
Baseball-size hail between Ponder and Krum.
The Pilot Point Fire Department reported a tornado touched down near the intersection of FM 455 and Massey Road. No damage was reported.
A two-foot diameter tree was blown down near a campsite about twelve miles southwest of Cleburne.
The awning at an office supply store fell under the weight of heavy rains. A window was broken in the process.
At least two mobile homes in Moffat were pushed more than three feet off of their foundations. A garage was destroyed and debris covered a nearby road. Several other structures including outbuildings were damaged or destroyed. The Moffat Fire Chief estimated winds in excess of 70 MPH.
A fence was blown away.
The National Weather Service in Fort Worth conducted a damage survey of the tornado that occurred in eastern Waco. Damage was first noted south of Kendall Lane, approximately 1.25 miles west of Loop 340. The tornado partially collapsed a two story house and damaged two other houses and numerous barns and outbuildings as it moved north-northeast between Kendall Lane and Orchard Lane. Several trees were also knocked down. The tornado dissipated north of Orchard Lane and deposited debris in a field to the north. Two people were injured as well as several horses.
Several large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502033, 5502034, 5502035, 5502036, 5502038, 5502037, 5502172, 5502039, 5502040, 5502041, 5502173, 5502042, 5502095, 5502096, 5502097, 5502174, 5502098, 5502099, 5502100, 5502101, 5502170, 5502112, 5502171, 5502102, 5502103, 5502108, 5502104, 5502168, 5502111, 5502169, 5502105, 5502106, 5502107, 5502109, 5502110.